Iowa, 2003

Flash Flood in Iowa, June 25, 2003

June 25, 2003 · NWS FSD · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 25, 2:25 AM CST, 50 minutes earlier.

Area forecast discussion, Jun 25, 2:25 AM CST, 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 AM CDT WED JUN 25 2003

A VERY ACTIVE NIGHT ACROSS THE CWA...WITH UPWARDS OF 40 TORNADOES
REPORTED OVER MAINLY OUR SOUTH DAKOTA COUNTIES.  SHOULD BE MUCH
QUIETER THE NEXT FEW DAYS...AS COLD FRONT FINALLY GETS A PUSH
SOUTHEAST BY TONIGHT AND TAKES THE HEAT...MOISTURE AND ASSOCIATED
INSTABILITY WITH IT.  ALL MODELS PRETTY CONSISTENT IN TAKING MAIN
FRONTAL BOUNDARY INTO NORTHWEST IOWA BY THIS EVENING AND WELL EAST
OF THE CWA BY MIDNIGHT.  AFTER ONGOING MCS MOVES OUT THIS MORNING...
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN AREAS ALONG AND
AHEAD OF THE FRONT...WITH A SMALL AREA OF POST FRONTAL SHOWERS AND
MOSTLY CLOUDY SKIES IN COLD ADVECTION FIELD BEHIND THE FRONT.  FAR
SOUTHEAST CORNER STILL IN A SLIGHT RISK ON DAY 1 SPC OUTLOOK...
PRIMARILY FOR ONGOING CONVECTION WHICH MAY LINGER BEYOND 12Z.

NOT MANY CHANGES TO REMAINDER OF FORECAST NEEDED AT THIS POINT.
COOL AIR WILL STICK AROUND FOR ONLY A DAY OR SO...WITH A RETURN TO
NEAR NORMAL TEMPS BY FRIDAY.  WEAK COOL FRONT AND UPPER LEVEL
SHORTWAVE MOVE OVER THE CWA FRIDAY NIGHT...AND WE ARE ALREADY
CARRYING A SMALL CHANCE POP FOR SHOWERS AND THUNDERSTORMS WITH THIS
FEATURE...SO WILL LEAVE THAT ALONE.

NO CHANGES TO EXTENDED.

.FSD...NONE

 HACKER
Hazardous weather outlook, Jun 24, 10:04 AM CST, 17 hours 11 minutes before
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003-
012>014-020>022-031-032-NEZ013-014-251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT TUE JUN 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE WILL BEGIN TO
MOVE ACROSS THE HIGH PLAINS AND INTERACT WITH A MOIST AND
UNSTABLE ATMOSPHERE. THUNDERSTORMS WILL BEGIN TO FORM ACROSS
NORTHERN NEBRASKA THIS AFTERNOON AND BEGIN TO DRIFT UP TO THE
NEBRASKA AND SOUTH DAKOTA BORDER BY EARLY THIS EVENING.  THESE
STORMS WILL POSE A LARGE HAIL...DAMAGING WIND THREAT...WITH THE
GREATEST RISK FOR TORNADOES ACROSS NORTHEAST NEBRASKA...SOUTHEAST
KANSAS AND NORTHWEST IOWA...WHERE EARLIER THUNDERSTORMS HAVE LEFT
MANY SURFACE BOUNDARIES. THE THREAT WILL SHIFT TO LARGE HAIL AND
HEAVY RAIN OVERNIGHT ACROSS ALL OF THE AREA AS A COLD FRONT WILL
SWEEP ACROSS THE AREA.

FLOODING...
AREAS OF VERY HEAVY RAINFALL WITH LOCALIZED FLOODING ARE POSSIBLE
AGAIN  OVERNIGHT.  WIDESPREAD HEAVY RAINS ARE MOST LIKELY ACROSS
SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...ALTHOUGH LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE FARTHER SOUTHEAST...INTO
NORTHEAST NEBRASKA AND NORTHWEST IOWA...WHERE SOILS ARE ALREADY
SATURATED FROM RAINFALL LAST NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEARLY STATIONARY FRONTAL SYSTEM RESPONSIBLE FOR THE SEVERE
WEATHER THREAT OVER THE AREA EARLIER IN THE WEEK...SHOULD PUSH
SOUTHEAST OF THE AREA BY WEDNESDAY AFTERNOON.  SCATTERED
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAY LINGER IN AREAS
ALONG AND EAST OF I-29 CORRIDOR INTO WEDNESDAY MORNING...BUT NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM ALONG THE SOUTH
DAKOTA AND NEBRASKA BORDER ALONG WITH NORTHWEST IOWA...AND MAY BE
NEEDED OVERNIGHT ACROSS THE REST OF THE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

JRM

In the hours before

Special weather statement, Jun 24, 11:44 PM CST, 3 hours 31 minutes before
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-250615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT WED JUN 25 2003

...TORNADO WATCH NUMBER 587 CANCELLED...

...TORNADO WATCH NUMBER 588 CANCELLED...

THE TORNADO WATCH NUMBER 587 WHICH WAS IN EFFECT FOR SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA AND PARTS
OF NORTHWEST IOWA HAS BEEN CANCELLED. THE TORNADO WATCH WHICH WAS
IN EFFECT FOR CLAY...CHEROKEE...BUENA VISTA..IDA AND WOODBURY
COUNTIES IN NORTHWEST IOWA HAS ALSO BEE CANCELLED.

ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
OVERNIGHT...THE THREAT OF WIDESPREAD SEVERE WEATHER HAS ENDED. THUS
THE TORNADO WATCHES HAVE BEEN ALLOWED TO EXPIRE. THERE WILL CONTINUE
TO BE A THREAT OF HEAVY RAIN ACROSS THE AREA OVERNIGHT.

BOUSTEAD
Local storm report, Jun 24, 11:49 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1249 AM CDT WED JUN 25 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    PONCA                     NE   TORNADO
06/24/03   DIXON                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 24, 11:53 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1253 AM CDT WED JUN 25 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    WOONSOCKET                SD   TORNADO
06/24/03   SANBORN                        REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 25, 12:01 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
101 AM CDT WED JUN 25 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    MT VERNON                 SD   1 INCH HAIL
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0500 PM    MT VERNON                 SD   1 INCH HAIL
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0511 PM    MT VERNON                 SD   .88 INCH HAIL
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0514 PM    7 W MITCHELL              SD   TORNADO
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0514 PM    7 W MITCHELL              SD   TORNADO
06/24/03   DAVISON                        REPORTED BY EMERGENCY
                                          MANAGEMENT. NEAR MT
                                          VERNON.

0516 PM    4 N MITCHELL              SD   1.75 INCH HAIL
06/24/03   DAVISON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0517 PM    3 N MITCHELL              SD   1.75 INCH HAIL
06/24/03   DAVISON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0517 PM    3 W MITCHELL              SD   TORNADO
06/24/03   DAVISON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0518 PM    1 NW MITCHELL             SD   TORNADO
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0520 PM    2 E MT VERNON             SD   TORNADO
06/24/03   DAVISON                        REPORTED BY EMERGENCY
                                          MANAGEMENT. 4 TO 5
                                          STRUCTURES IMPACTED.
                                          LARGE TREES DOWNED.

0520 PM    7 N MITCHELL              SD   TORNADO
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0550 PM    1 NW MECKLING             SD   .88 INCH HAIL
06/24/03   CLAY                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0558 PM    VERMILLION                SD   TORNADO
06/24/03   CLAY                           REPORTED BY MEDIA.

0602 PM    CROW LAKE                 SD   1 INCH HAIL
06/24/03   JERAULD                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0602 PM    WOONSOCKET                SD   1 INCH HAIL
06/24/03   SANBORN

0603 PM    4 S MASKELL               NE   .88 INCH HAIL
06/24/03   DIXON                          REPORTED BY PUBLIC.

0604 PM    2 S VERMILLION            NE   TORNADO
06/24/03   DIXON                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0619 PM    4 W FORESTBURG            SD   TORNADO
06/24/03   SANBORN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0621 PM    LETCHER                   SD   TORNADO
06/24/03   SANBORN                        REPORTED BY STORM
                                          SPOTTER.

0625 PM    4 W FORESTBURG            SD   TORNADO
06/24/03   SANBORN                        REPORTED BY STORM
                                          SPOTTER. LARGE TORNADO.
                                          LOTS OF DEBRIS. BY OFF
                                          DUTY NWS MET

0630 PM    WOONSOCKET                SD   TORNADO
06/24/03   SANBORN                        REPORTED BY HAM RADIO
                                          OPERATOR.

0630 PM    FORESTBURG                SD   TORNADO
06/24/03   SANBORN                        REPORTED BY STORM
                                          SPOTTER.

0630 PM    WOONSOCKET                SD   TORNADO
06/24/03   SANBORN                        REPORTED BY STORM
                                          SPOTTER.

0630 PM    2 N HARRISBURG            SD   TORNADO
06/24/03   LINCOLN

0630 PM    2 W WOONSOCKET            SD   TORNADO
06/24/03   SANBORN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0630 PM    VERMILLION                SD   .75 INCH HAIL
06/24/03   CLAY                           REPORTED BY STORM
                                          SPOTTER.

0636 PM    TEA                       SD   2.75 INCH HAIL
06/24/03   LINCOLN

0636 PM    HARRISBURG                SD   .88 INCH HAIL
06/24/03   LINCOLN                        REPORTED BY STORM
                                          SPOTTER.

0638 PM    5 S ALPENA                SD   TORNADO
06/24/03   JERAULD                        REPORTED BY STORM
                                          SPOTTER.

0641 PM    SOUTH SIOUX FALLS         SD   1.75 INCH HAIL
06/24/03   MINNEHAHA                      REPORTED BY STORM
                                          SPOTTER.

0642 PM    SIOUX FALLS               SD   .75 INCH HAIL
06/24/03   MINNEHAHA                      REPORTED BY STORM
                                          SPOTTER.

0642 PM    SIOUX FALLS               SD   WIND DAMAGE
06/24/03   MINNEHAHA                      REPORTED BY STORM
                                          SPOTTER.  ROOF BLOW OFF
                                          OF A GARAGE.

0644 PM    9 S HURON                 SD   1.75 INCH HAIL
06/24/03   BEADLE                         REPORTED BY STORM
                                          SPOTTER.

0645 PM    1 S HUB CITY              SD   .88 INCH HAIL
06/24/03   CLAY                           REPORTED BY STORM
                                          SPOTTER.

0645 PM    SIOUX FALLS               SD   1 INCH HAIL
06/24/03   MINNEHAHA                      REPORTED BY STORM
                                          SPOTTER.  AT THE
                                          INTERSECTION OF 33RD
                                          AND PHILLIPS.

0648 PM    3 N ELK PT                SD   TORNADO
06/24/03   UNION                          REPORTED BY MEDIA.
                                          NEAR I-29.

0649 PM    8 N FORESTBURG            SD   TORNADO
06/24/03   SANBORN                        REPORTED BY STORM
                                          SPOTTER.

0650 PM    SIOUX FALLS               SD   .75 INCH HAIL
06/24/03   MINNEHAHA                      REPORTED BY STORM
                                          SPOTTER. REPORT BY
                                          SPOTTER ON EAST 12TH
                                          STREET.

0653 PM    SIOUX FALLS               SD   1.75 INCH HAIL
06/24/03   MINNEHAHA                      REPORTED BY STORM
                                          SPOTTER. NORTH OF SIOUX
                                          FALLS...PALISADES PARK.

0700 PM    2 SE HURON                SD   TORNADO
06/24/03   BEADLE                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE. TWO
                                          TORNADOS

0720 PM    PIPESTONE                 MN   .88 INCH HAIL
06/24/03   PIPESTONE                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0721 PM    5 E MT VERNON             SD   WIND DAMAGE
06/24/03   DAVISON                        REPORTED BY MEDIA.
                                          DAMAGE TO FARM HOUSE.
                                          OUT BUILDINGS DESTROYED.

0721 PM    7 ESE MT VERNON           SD   WIND DAMAGE
06/24/03   DAVISON                        DAMAGE TO FARM HOUSE.
                                          REPORTED BY MEDIA.

0725 PM    PIPESTONE                 MN   1.75 INCH HAIL
06/24/03   PIPESTONE                      REPORTED BY STORM
                                          SPOTTER.

0733 PM    BERESFORD                 SD   TORNADO
06/24/03   LINCOLN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0733 PM    5 N ESMOND                SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.  VERY
                                          LARGE  SPOTTER FROM
                                          NORMAN OK

0735 PM    2 NE DE SMET              SD   TORNADO
06/24/03   KINGSBURY                      NORMAN CHASERS.
                                          REPORTED BY STORM
                                          SPOTTER. NEAR SPIRIT
                                          LAKE.

0738 PM    4 NW BERESFORD            SD   TORNADO
06/24/03   LINCOLN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          2 WEST...5 NORTH OF
                                          BERESFORD.

0747 PM    BERESFORD                 SD   TORNADO
06/24/03   LINCOLN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIA
                                          COUNTY . LARGE TORNADO.
                                          BY COUNTY DISPATCH

0751 PM    2 N CENTERVILLE           SD   TORNADO
06/24/03   TURNER                         REPORTED BY STORM
                                          SPOTTER. WEST HWY
                                          17...NORTH OF
                                          CENTERVILLE.

0752 PM    4 E MANCHESTER            SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE. BEGINNING
                                          TO ROPE OUT

0754 PM    4 E MANCHESTER            SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0754 PM    LAKE ANDES                SD   TORNADO
06/24/03   CHARLES MIX                    REPORTED BY STORM
                                          SPOTTER.

0755 PM    30 E HURON                SD   TORNADO
06/24/03   BEADLE                         REPORTED BY PUBLIC.
                                          PILOT REPORT FROM
                                          PRINCTON FSS

0755 PM    2 N BONESTEEL             SD   .88 INCH HAIL
06/24/03   GREGORY                        REPORTED BY PUBLIC.

0758 PM    2 W RUSSELL               MN   .75 INCH HAIL
06/24/03   LYON                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0802 PM    2 NE CENTERVILLE          SD   TORNADO
06/24/03   TURNER                         REPORTED BY STORM
                                          SPOTTER. TWO
                                          TORNADOS...THEN ONLY ONE

0803 PM    5 E CAVOUR                SD   TORNADO
06/24/03   BEADLE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0805 PM    2 NW DE SMET              SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0808 PM    GHENT                     MN   1.75 INCH HAIL
06/24/03   LYON                           REPORTED BY STORM
                                          SPOTTER.

0809 PM    6 N DE SMET               SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY PUBLIC.
                                          RELAYED BY FSS

0814 PM    5 NW BERESFORD            SD   TORNADO
06/24/03   LINCOLN                        REPORTED BY MEDIA.

0815 PM    VIBORG                    SD   TORNADO
06/24/03   TURNER                         REPORTED BY MEDIA.
                                          RELAYED BY DMX

0820 PM    3 N DE SMET               SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY STORM
                                          SPOTTER.

0823 PM    COTTONWOOD                MN   1.75 INCH HAIL
06/24/03   LYON                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    STICKNEY                  SD   .75 INCH HAIL
06/24/03   AURORA                         REPORTED BY EMERGENCY
                                          MANAGEMENT. ALSO 40 TO
                                          50 MPH WIND.

0839 PM    2 E HURLEY                SD   TORNADO
06/24/03   TURNER                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0845 PM    2 E CHANCELLOR            SD   60 MPH TSTM GUST
06/24/03   TURNER                         EVENT DURATION 20
                                          MINUTES. REPORTED BY
                                          STORM SPOTTER.

0845 PM    ARMOUR                    SD    MPH TSTM GUST
06/24/03   DOUGLAS                        GUSTS 65 MPH RIPPED A
                                          PORCH OFF OF MOTEL IN
                                          ARNOUR. REPORTED BY
                                          STORM SPOTTER.

0855 PM    WHITE LAKE                SD   65 MPH TSTM GUST
06/24/03   AURORA                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0855 PM    LENNOX                    SD   .88 INCH HAIL
06/24/03   LINCOLN

0856 PM    2 N LENNOX                SD   .88 INCH HAIL
06/24/03   LINCOLN                        REPORTED BY STORM
                                          SPOTTER.

0859 PM    3 N LENNOX                SD   1.75 INCH HAIL
06/24/03   LINCOLN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0859 PM    GARRETSON                 SD   60 MPH TSTM GUST
06/24/03   MINNEHAHA                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0940 PM    SCOTLAND                  SD   60 MPH TSTM GUST
06/24/03   BON HOMME
               REPORTED BY STORM
                                          SPOTTER.

0945 PM    AVON                      SD   60 MPH TSTM GUST
06/24/03   BON HOMME                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1000 PM    5 WSW SCOTLAND            SD   60 MPH TSTM GUST
06/24/03   BON HOMME                      REPORTED BY STORM
                                          SPOTTER.

1025 PM    COLTON                    SD   70 MPH TSTM GUST
06/24/03   MINNEHAHA                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1102 PM    CANTON                    SD   60 MPH TSTM GUST
06/24/03   LINCOLN                        REPORTED BY STORM
                                          SPOTTER.

1115 PM    SALEM                     SD   FLOOD
06/24/03   MCCOOK                         REPORTED BY STORM
                                          SPOTTER.  FLOODED
                                          ROADWAYS AND SOME
                                          PHYSICAL DAMAGE IN TOWN.

1132 PM    INWOOD                    IA   60 MPH TSTM GUST
06/24/03   LYON                           REPORTED BY STORM
                                          SPOTTER.

1132 PM    ROCK VLY                  IA   60 MPH TSTM GUST
06/24/03   SIOUX                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 25, 12:32 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
132 AM CDT WED JUN 25 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0518 PM    6 W MITCHELL              SD   TORNADO
06/24/03   DAVISON                        REPORTED BY STORM
                                          SPOTTER.

0642 PM    2 N VERMILLION            SD   TORNADO
06/24/03   CLAY                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0706 PM    JASPER                    MN   2 INCH HAIL
06/24/03   ROCK                           REPORTED BY FIRE AND
                                          RESCUE.

0727 PM    1 NW ESMOND               SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY STORM
                                          SPOTTER. 2 TORNADOES ON
                                          GROUND CONCURRENTLY.

0812 PM    2 NW DE SMET              SD   TORNADO
06/24/03   KINGSBURY                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jun 25, 1:55 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
255 AM CDT WED JUN 25 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0212 AM    5 SW HUDSON               SD   FLOOD
06/25/03   LINCOLN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED WATER OVER
                                          HIGHWAY 11 AND A COUPLE
                                          OF COUNTY ROADS.

The radar

The Omaha radar (KOAX), 122 km away, was scanning. The volume nearest the first event began at 09:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Woodbury

When
June 25, 3:15 AM CST to 5:00 AM CST
Where
Woodbury County, Correctionville
Reported by
LAW ENFORCEMENT
Coordinates
42.390, -96.045 (the zone’s center; the record gives no point)

Heavy rain caused the little Sioux River to rise rapidly to just out of its banks. Several low areas including some roads were also flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365636.